Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Green Bay, WI

May 24, 2012Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 5:50 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 5:50 PM CDT (22:50 UTC)
Expired
May 24, 2012, 6:45 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 179 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:22 PM CDTTSTM WND DMGLac Du Flambeau, WISEVERAL TREES DOWN.
May 24, 6:45 PM CDTTSTM WND DMGPresque Isle, WITREES DOWN ON THE EAST SIDE OF PRESQUE ISLE. TIME ESTIMATED FROM RADAR. REPORT RELAYED BY WJFW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS53 KGRB 242250
SVRGRB
WIC085-125-242345-
/O.NEW.KGRB.SV.W.0015.120524T2250Z-120524T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 645 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
  PHILLIPS TO 7 MILES NORTHEAST OF WESTBORO...AND MOVING NORTHEAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAC DU FLAMBEAU AROUND 610 PM CDT.
  WILLOW RESERVOIR AROUND 615 PM CDT.
  BOULDER JUNCTION AROUND 630 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MANITOWISH WATERS...WOODRUFF...MINOCQUA...HAZELHURST...ARBOR VITAE...
LAKE TOMAHAWK...SAYNER...STAR LAKE AND ST GERMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2250Z 227DEG 49KT 4584 9017 4547 9019
WIND...HAIL 70MPH 1.00IN

$$

TH
4 follow-up statements
427 
WWUS53 KGRB 242303
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT THU MAY 24 2012

WIC085-125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-VILAS WI-
603 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
WESTERN ONEIDA COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF LAC DU FLAMBEAU
TO 6 MILES NORTHWEST OF TRIPOLI...MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLOW RESERVOIR AROUND 610 PM CDT.
  WINCHESTER AND LAC DU FLAMBEAU AROUND 615 PM CDT.
  BOULDER JUNCTION AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MANITOWISH
WATERS...HAZELHURST...LAKE TOMAHAWK...MINOCQUA...WOODRUFF...ARBOR
VITAE...PRESQUE ISLE...ST GERMAIN...SAYNER AND STAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2303Z 212DEG 63KT 4604 9001 4567 9003
WIND...HAIL 60MPH 1.00IN

$$

TH
239 
WWUS53 KGRB 242311
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT THU MAY 24 2012

WIC085-125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-VILAS WI-
611 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
WESTERN ONEIDA COUNTIES UNTIL 645 PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LAC DU FLAMBEAU
TO WILLOW RESERVOIR...MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHESTER AROUND 620 PM CDT.
  BOULDER JUNCTION AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
HAZELHURST...PRESQUE ISLE...LAKE TOMAHAWK...MINOCQUA...WOODRUFF...
ARBOR VITAE...ST GERMAIN...SAYNER AND STAR LAKE.

LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2311Z 215DEG 56KT 4606 8990 4569 8992
WIND...HAIL 60MPH 1.00IN

$$

TH
598 
WWUS53 KGRB 242326
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CDT THU MAY 24 2012

WIC085-242332-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-
626 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ONEIDA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT.

LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2322Z 215DEG 56KT 4620 8976 4583 8978

$$

WIC125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
VILAS WI-
626 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS COUNTY
UNTIL 645 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WINCHESTER
TO 6 MILES NORTH OF WILLOW RESERVOIR...MOVING NORTHEAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOULDER JUNCTION AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARBOR
VITAE...SAYNER AND STAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2322Z 215DEG 56KT 4620 8976 4583 8978
WIND...HAIL 60MPH 1.00IN

$$

TH
489 
WWUS53 KGRB 242345
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012

WIC125-242355-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
VILAS WI-
645 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT.

LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
      4599 8994 4631 8992
TIME...MOT...LOC 2345Z 215DEG 56KT 4649 8946 4612 8948

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:04 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 24, 4:04 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU MAY 24 2012

.UPDATE...BASED ON CURRENT WINDS...AND POSSIBILITY OF STG GUSTS
RIGHT BEHIND THE COLD FRONT...AM GOING TO EXPAND THE WIND
ADVISORY INTO ERN WI. WL ALSO RUN IT A FEW HRS LONGER IN THE W TO
ALLOW THE FRONT TO CLEAR THAT AREA.

UPDATED PRODUCT SUITE WL BE OUT ASAP.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 234 PM CDT THU MAY 24 2012...

SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE
WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A
CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL
WI THRU 03Z.

THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW
THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS
SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING
FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR
MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI
WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED.

THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA
OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY
TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY
INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE
CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF
THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS
EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND
ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO
DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE
FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY)
APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING
WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST
AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE
STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE
NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR
CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO
LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND
GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND
THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER
TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK.

A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS
REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE...
MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO
THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST.
THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX
TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING
FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL
WI.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL
DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER
EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND
PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS
LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE
REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE
SURFACE.

WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT
NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR
INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT
OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY
DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING
90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED
WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT
MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO
SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER
SOLUTION IS RIGHT.

MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING
INTO POP GRIDS THIS WEEKEND.
&&

.AVIATION...MAIN CONCERN FOR THE NE WI TAF SITES THIS AFTERNOON
INTO THE EVENING HOURS WL BE THE VERY GUSTY WINDS AND TSTM CHCS.
EXPECT TO SEE THE AREA OF TSTMS ACROSS WRN WI BEGIN TO MOVE EAST
LATER THIS AFTERNOON AS A CDFNT BEGINS TO PUSH EAST. SOUTH WINDS
AHEAD OF THE FNT GUSTING TO 40 KTS ARE FCST TO SHIFT WEST AROUND
03Z AT RHI...AUW AND CWA TAF SITES WITH A 05Z OR 06Z FRONTAL
PASSAGE AT THE ATW AND GRB TAF SITES. WHILE VFR CONDITIONS WL
PREVAIL UNTIL THE STORMS ARRIVE...LOOK FOR TSTMS TO BRING MVFR/IFR
VSBYS/CIGS WITH HEAVY RAIN LIMITING VSBYS. QUIETER CONDITIONS TO
THEN ARRIVE FOR FRI AS A WEAK AREA OF HI PRES MOVES INTO WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050-
073-074.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013-
018>021-030-031-035>037-045.

&&
Hazardous weather outlook, May 24, 5:26 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT THU MAY 24 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE
AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS
WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS
ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH
THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN DURING THE EARLY EVENING.

IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH
WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS
OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF
PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE
OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN
EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING
HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED
OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO
LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO
THE EVENING.

LMZ521-522-541>543-252230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
526 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING...
RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A
CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING.

WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF
PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS
WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY
FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE
FOR MUCH OF FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG
MONDAY AFTERNOON.

SKOWRONSKI

In the hours before

Local storm report, May 24, 4:28 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     NON-TSTM WND GST COLBY                   44.91N 90.30W
05/24/2012  M47 MPH          MARATHON           WI   TRAINED SPOTTER

0354 PM     NON-TSTM WND GST WAUSAU                  44.96N 89.63W
05/24/2012  M50 MPH          MARATHON           WI   ASOS

&&
Special weather statement, May 24, 4:45 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT THU MAY 24 2012

WIZ005-010-018-030-242315-
LINCOLN-MARATHON-ONEIDA-VILAS-
445 PM CDT THU MAY 24 2012

...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND COUNTY TO
CLARK COUNTY TO MONROE COUNTY...MOVING NORTHEAST AT 55 MPH. AT THIS
CURRENT MOVEMENT...THE STRONG THUNDERSTORMS WOULD REACH CENTRAL
WISCONSIN BETWEEN 6 PM AND 7 PM THIS EVENING.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SPENCER...            UNITY...              STRATFORD...
  ROZELLVILLE...        COLBY...              ABBOTSFORD...
  WINCHESTER...         RIB FALLS...          EDGAR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:06 AM CDTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more19 hr
May 24, 6:36 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood24 min
May 24, 6:59 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.